Saturday, Nov 4, 2017
This Event Took Place Sat. Nov 4, 2017

Event Description

Welcome to the 1st Annual Swamp Fox Ultra. This event is a footrace along two sections of the Palmetto Trail; The Awendaw Passage and the Swamp Fox Passage. At its longest, the course for this event is 52.93 miles of mixed use trails and short sections of Fire Road. The event traverses through the heart of the Francis Marion National Forest.

The format for the event is very different from current ultra events. There is only 1 Aid Station with food…and it is located at Buck Hall Recreation Area, the Start and Finish of the event.

When I was growing up, every time I tried something new or grew frustrated with something, my Father would always tell me… “If it is to be, it’s up to me”. It would drive me crazy. Yet, this saying is actually the foundation of The Swamp Fox Ultra.

If it is to be...It is up to you!

Most trail events that are currently on the market, offer fully stocked aid stations at predetermined locations along the trail. This event will not offer that. Instead, roughly every 6-7 miles, I will have a check point that will consist of a couple volunteers to check you in and out…water and Doc Scotts Recovery Water RX. That’s it, no food.

The reason... Complete the event on your own. Plan accordingly and rely on yourself to either pass or fail.

This won’t be too difficult for the shorter distances. However, it will become a bit more complicated as you run past 50 miles.
You have the choice to either have a crew that will follow you from check point to check point or pack drop bags to be placed along the route. I will ensure your drop bags get to the locations you want.

Restrooms will be placed along the route at convenient locations.

All participants and their families/friends will have a place to camp Thursday night, Friday and Saturday night and have access to restroom facilities and shower facilities at Buck Hall Recreation Area.

Participants of the 211.72 mile event are required to wear a SPOT Gen 3 GPS Tracker. This will be provided to you prior to the event. This piece of gear is required to be on you at all times. It must be visible and not covered up. I am tracking each participant to ensure you are on course and not lost due to the very real possibility that you will hallucinate at some point during the event. Also, if you run into trouble, you can contact me with preset messages to let me know you are just not right and need some assistance. You crew can also help you out during the event. BUT at no time can they DRIVE you down the dirt roads. Once you get into a vehicle and move, you are disqualified from the event.

After you return to Buck Hall Recreation Area, a feast will await you.

Packet Pickup and Day of Registration

Packet pickup will be held at The Foot Store (in the Sweetgrass Shopping Center, 1909 Highway 17 North, Mount Pleasant, SC 29464) on Friday, November 3, 2017 from Noon until 2PM and at Buck Hall Recreation Area on Saturday, November 4, 2017 from 5AM until 5:30 AM.

THERE IS NO DAY OF REGISTRATION!

Time frame, Awards and Stuff

All events Start and Finish at Buck Hall Recreation Area in McClellanville, SC.

• 211.72 Miles (72 Hours to Complete):
Starts at 6:00PM on Thursday, November 2, 2017. Finished at 6:00PM Sunday, November 5, 2017.

• 105.86 Miles (33 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at 3:00PM Sunday, November 5, 2017.

• 105.86 Mile 10 Person Relay (30 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at noon on Sunday, November 5, 2017.

• 100 Miles (30 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at noon on Sunday, November 5, 2017.

• 100K (22 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at 4AM on Sunday, November 5, 2017.

• 50 Miles (14 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at 8PM on Saturday, November 4, 2017.

• 50K (12 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at 6PM on Saturday, November 4, 2017.

• Marathon (8 Hours to Complete):
Starts at 6:00AM on Saturday, November 4, 2017 Finished at 2PM on Saturday, November 4, 2017.

• 13.38 Miles (6 Hours to Complete):
Starts at 8:00AM on Saturday, November 4, 2017 Finished at 2:00pm on Saturday, November 4, 2017.

Awards:

The top 5 runners from EACH distance will receive event awards in addition to the Finisher Coin. Those that complete 100 miles or more during the event, within the allotted time frame will also receive belt buckles.

ALL participants that COMPLETE their distance (without dropping to a lesser distance) in the allotted time frame will be awarded with the Finisher Coin.

Stuff:
Do not get caught littering on the trail. If you do…you are automatically DISQUALIFIED from the event. Period.

Do not argue with event staff! If they feel that you are unable to finish the event due to your physical condition, your pace per mile, you will have your bib removed and you will be pulled from the course. IF you choose to continue, you will be banned from ALL Eagle Endurance, LLC events..

The Trail and Use of the FMNF

You will run through the heart of the Francis Marion National Forest located outside Charleston, South Carolina. The entire event takes place on the Awendaw Passage and the Swamp Fox Passage. This course is 52.93 miles in length. All single track trail except for about 2 miles of dirt road. The trail is technical in some areas and easy in other areas. It is a flat trail that is unforgiving. Past participants found it difficult due to the fact that there are zero hills, little elevation change and when they were on the course, they didn't know when to walk. Please plan accordingly.

Refund Policy/Information Concerning the Francis Marion National Forest

Under no circumstance will refunds be issued, registrations be transferred to another person or transferred to a later date.

Information concerning Civil Rights and affiliation with the Francis Marion National Forest:
"In accordance with Federal law and U.S. Department of Agriculture policy, this institution is prohibited from discriminating on the basis of race, color, national origin, sex, age or disability. (Not all prohibited bases apply to all programs.)The Hell Hole Hundred is operated under special use permit with the Francis Marion National Forest.

Cancellation Policy

Running extreme distances really sucks. The only reason I will cancel this event is if the forest is on fire, there is a hurricane and zombies are out on the trail. If for any reason the event has to be shut down due to extreme weather, natural disaster or zombies on the course (other than the runners…), you will be pulled from the course or held at an aid station until you can be removed from the course. Please, no arguing if this should happen. It is for your own safety.

Local time: 5:32 PM
False

Results

Linked Events

Ask a Question